Georgia, 2016Hail and Damaging Winds in Georgia, June 11 to 12, 2016
June 11 to 12, 2016 · NWS FFC · 6 events in 4 counties and zones
A moist and unstable airmass over the region combined with strong daytime heating to produce isolated severe thunderstorms each afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $32,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable airmass over the region combined with strong daytime heating to produce isolated severe thunderstorms each afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 11, 12:03 PM EST, 27 minutes earlier.
Area forecast discussion, Jun 11, 12:03 PM EST, 27 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
103 PM EDT SAT JUN 11 2016
.PREV DISCUSSION... /Issued 1030 AM EDT SAT JUN 11 2016/
UPDATE...
No changes to the forecast. Chances for afternoon showers
or thunderstorms are low but not enough confidence to remove.
Forecast high temperatures are running 3-6 degrees above normal.
BDL
PREV DISCUSSION... /Issued 729 AM EDT SAT JUN 11 2016/
SHORT TERM /Today through Sunday/...
Current satellite loop shows mostly clear skies across the region
with a few high clouds streaming across the area. Weakening high
pressure over the area and increased moist Southwesterly flow will
allow for increased Atlantic/Gulf moisture across the region today.
The result will be an increased afternoon CU field with and some
isolated showers and thunderstorms developing after 2pm.
Instabilities are expected to increase across North and Central GA
this afternoon but they stay fairly weak for this time of year.
Combined with the weakening ridge aloft...it should be strong enough
to keep any developing storms below severe limits through tonight.
Temperatures will be the biggest concern with highs mostly in the
90s today and Sat. This will be 3-7 degrees above seasonal norms.
01
LONG TERM /Sunday Night through Friday/...
The long term period begins with high pressure settling in over
the Ohio valley and the Carolinas as a back door cold front pushes
through the area. Behind the front...much drier air filters in
with deep layer moisture shunted sw of the area. Have lowered the
pops slightly for this timeframe from earlier values but even the
20 percent currently advertised may prove to be too high given
available moisture.
Moisture will not be gone all that long as a weak upper level
system moves east by Tue afternoon bringing scattered pops to the
area. As we get into the middle of the week...deep layer moisture
really ramps up with precipitable water values approaching 2
inches area wide. Limited to high end chance for this time period
but could be that we need likely as this time period approaches.
A cold front moves through the area Thu which would briefly clear
things out...especially according to the GFS. This again is short
lived however as a strong upper low moves south into the TN valley
by the end of next week bringing additional moisture and creating
lapse rates sufficient for additional scattered storms.
Deese
&&
.AVIATION...
18Z Update...
Vfr conditions into the overnight. Patchy fog possible late
tonight and early morning. Isolated showers and storms are
now occurring and tafs sites will need to be watched.
Surface winds varying SSW- NW less than 10 kts becoming calm or
light and variable overnight.
//ATL Confidence...18Z Update...
Low confidence for any convection affecting ATL this afternoon.
Medium-High confidence all other elements.
BDL
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 94 72 96 72 / 10 10 10 0
Atlanta 92 74 92 74 / 20 10 20 5
Blairsville 89 64 88 65 / 20 10 10 0
Cartersville 94 69 92 69 / 20 10 20 5
Columbus 93 73 92 74 / 20 20 30 20
Gainesville 92 71 92 72 / 20 10 10 0
Macon 94 72 95 72 / 20 10 20 10
Rome 94 69 92 69 / 20 10 20 5
Peachtree City 93 70 92 69 / 20 10 20 5
Vidalia 93 72 94 74 / 10 10 20 10
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
AVIATION UPDATE...BDL
Hazardous weather outlook, Jun 11, 4:54 AM EST, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 AM EDT SAT JUN 11 2016
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
554 AM EDT SAT JUN 11 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS ARE POSSIBLE SATURDAY
THROUGH THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Event by event
4 thunderstorm wind, 1 lightning, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Upson
- When
- June 11, 12:30 PM EST to 12:35 PM EST
- Where
- Upson County, 0.72 mi SSE of Silvertown
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 32.890, -84.326
The Upson County Emergency Manager reported that part of the roof was lifted on the old train depot in Thomaston.
Lightning, Muscogee
- When
- June 11, 3:15 PM EST
- Where
- Muscogee County, 1.41 mi W of Baker Village
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 32.423, -84.954
The Muscogee County 911 center reported a tree caught fire from a lightning strike on Hawthorne Drive.
Thunderstorm Wind, Muscogee
- When
- June 11, 3:15 PM EST to 3:20 PM EST
- Where
- Muscogee County, 1.46 mi W of Baker Village
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 32.423, -84.955
The Muscogee County 911 center reported a tree blown down on a house on Hawthorne Drive.
Thunderstorm Wind, Chattahoochee
- When
- June 11, 3:55 PM EST to 4:05 PM EST
- Where
- Chattahoochee County, 1.53 mi SE of Jamestown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 32.256, -84.810
The Chattahoochee County Emergency Manager reported 5 trees blown down along Riverbend Road.
Hail, Floyd
- When
- June 12, 2:35 PM EST to 2:40 PM EST
- Where
- Floyd County, 2.94 mi ENE of Coosa
- Measured
- 1 in hail
- Reported by
- 911 Call Center
- Coordinates
- 34.260, -85.300
The Floyd County 911 center reported quarter sized hail on Alabama Highway near Coosa.
Thunderstorm Wind, Floyd
- When
- June 12, 2:35 PM EST to 2:45 PM EST
- Where
- Floyd County, 3.5 mi WSW of Garden Lakes
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Trained Spotter
- Coordinates
- 34.263, -85.288
A trained spotter reported an aluminum carport blown from its footings and tossed several yards away.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Montana, June 11, 20167 injured · $1.5 million · EF3 · 13 events
- Damaging Winds in North Dakota, June 11, 2016$150,000 · 65 kt wind · 3 events
- Damaging Winds in Texas, June 11, 2016$100,000 · 65 kt wind · 3 events
- Flash Flooding and Hail in Texas, June 11 to 12, 2016$18,000 · 1 in hail · 9 events
- Damaging Winds in Pennsylvania, June 11, 2016$20,000 · 50 kt wind · 4 events
- Damaging Wind in New York, June 11, 2016$20,000 · 50 kt wind · 1 event
- High Surf in Hawaii, June 11 to 15, 201611 events
- Hail in Montana, June 11, 20161 in hail · 4 events
- Hail and Damaging Winds in South Dakota, June 11, 20161.75 in hail · 3 events
- Hail and Damaging Wind in New Mexico, June 11, 2016$10,000 · 1.75 in hail · 3 events
- Hail in North Dakota, June 11 to 12, 20160.88 in hail · 3 events
- Frost and Freeze in Oregon, June 11, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 649034, 648990, 648991, 648992, 648993, 648994.